Bright red bleeding after surgical abortion


Q: Hi, i had a surgical abortion just over 3 weeks ago, i had light bleeding for around 3 weeks but the past couple of days the bleeding has got heavier and is a bright red colour, it is more like blood when you cut yourself to when you have a period. Is this normal? Thanks


A:   Depending on the stage of the pregnancy when it iwas terminated, you may have bleeding for some tiem after the abortion. The bleeding you are experiencing is the lining of the uterus being shed. The uterine wall increased in thickness in anticipation of the growing fetus but is now being shed as the fetus was terminated. This bleeding will resolve on its own. If it does not, or you develop dizziness, weakness, shortness of breath, you should see a doctor immediately.

Related Q&A

Q: A lady tried with abortion with 12 pills at week 8, and she still pregnanet with her baby 14 weeks. what is the best ...

Q: A lady pregnant of 8 weeks did an abortion (12 cyctotic pills). The result was alot of bleeding and pieces for one ti...

Q: I had unprotected sex 21 days ago and the woman is pregnant, we both agreed we want abortion. What can we do? The cou...

Q: I had a medical abortion on 6/16. The Sunday following that I started chateal as a form of birth control . For the mo...

Q: My girlfriend had two children in her late twenties. Her second child required an emergency c section. She is now 39....


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon